MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR36
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/8/2026 d4 batch #: a98e59 investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damage.The device was connected to a test handpiece on the energy system.During functional testing, it was noted that the hand activation buttons were nonfunctional.However, the device did activate when tested with the footswitch.The device was analyzed, and it was determined that it was used in more than one generator.The device is intended to be used with a single generator.If the device is connected to a different generator an alert screen will be displayed indicating to replace instrument / no instrument uses remaining / restart generator.The device was disassembled to verify the condition of the internal components.Corrosion was found at the hand activation domes.Due to the moisture discovered on the instrument, which is evidence of possible reuse, we are unable to determine how this condition impacted the performance of the device and, therefore, cannot conclude the root cause.Our manufacturing, sterilization, packaging, and shipment processes do not introduce corrosion/moisture to the device.This device is packaged and sterilized for single use only.Multiple patient use may compromise the device integrity or create a risk of contamination that, in turn, may result in patient injury or illness.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch a98e59, and no non-conformances were identified.
 
Event or Problem Description
It was reported that the forceps stopped working during the unknown surgery and it was necessary to use another device to complete the procedure.There were no patient consequences.

Brand Name
HARMONIC ACE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25435898
Report Number3005075853-2026-04374
Device Sequence Number10309768
Product Code LFL
UDI-Device Identifier10705036014447
UDI-Public(01)10705036014447(17)300630(10)A98E59
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K121550
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36
Device Lot NumberA98E59
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown